Amoxicillin Rash – Pictures, Causes, Treatment


Sponsored link

Do you know what Amoxicillin rash is?  Should it be a cause for concern? What are the treatments employed to address this type of rash?

Overview of Amoxicillin Rash

Amoxicillin is an anti-infective medication of the class amino penicillin. The drug is a popular antibiotic prescription given to patients who have infection due to its fast absorption in the body. Like all other medications prescribed by physicians, the drug can bring on possible side effects that a patient may suffer from. In the case of taking amoxicillin, one of the side effects that may arise is amoxicillin rash. It is just a simple and harmless rash on the skin that should not cause any worry to the patient.  But if the rash comes with other complications of the infection, the patient needs to consult with the physician right away as it may be life threatening.

Causes of Amoxicillin rash

The primary cause of amoxicillin rash is the reaction of the body to Amoxicillin. It may appear as a side effect of the medication but it does not require immediate medical attention.  However, the patient should observe the progress of the rash because if there are changes or worsening seen, then the patient must seek the help of the health care provider.

Amoxicillin rash may also be an initial sign of an anaphylactic reaction. Constant monitoring should be done in order to detect any signs of an anaphylactic reaction as early as possible. The patient must know that amoxicillin rash may appear three days after taking amoxicillin.  The rash usually lasts from one to six days thereafter.  If rashes appear immediately after taking in the medication, then the patient is experiencing an allergic reaction to the drug and the appropriate medical attention is needed once this happens.

If, on the other hand, the rash that appears is not due to an allergic reaction or a side effect of the medication, it may be an indicator that the patient has infectious mononucleosis. Infectious mononucleosis is a viral disease transmitted through saliva and caused by the Epstein – Barr virus. The virus thrives in the bloodstream causing amoxicillin rash to some patients.

Signs and Symptoms of Amoxicillin rash

An individual may be experiencing amoxicillin rash if he or she observes or feels the following signs and symptoms.

  • Amoxicillin rash initially appears in the abdomen and spreads to other areas of the body like the face, arms and legs.
  • If the rash is not an anaphylactic reaction, the amoxicillin rash is not itchy or painful.  But for some cases, the rash that develops would become itchy and even hurting.
  • The amoxicillin rash appears as small, even rash on the skin; ranging from pinkish to reddish in color.
  • Nausea, dizziness, diarrhea, vomiting, headache and fever may also be experienced by the patient with amoxicillin rash.

The appropriate medical attention is needed right away when the patient with amoxicillin rash also suffers from seizures as it may be a sign of complication. Furthermore, when it is observed that the rashes have turned into hives and have already gone on for more than 6 days, then it should be considered an alarming condition. This may mean that the amoxicillin rash is not just a side effect of the medication but a severe allergic reaction to the drug.

Sponsored link

Management Methods for Amoxicillin rash

Since amoxicillin rash is just a side effect of the medication then there is no need to treat it. The rash may disappear any time so there is really no reason to become worried. However, if the patient is not comfortable with the presence of the rash, especially if itchiness is also present, the patient may take an oatmeal bath because this has been proven to relieve itching. Antihistamines prescribed by doctors can likewise be taken to reduce the itchiness of the skin. In addition, water therapy may help flush out toxins causing the amoxicillin rash.

On the other hand, if the amoxicillin rash is caused by an allergic reaction to the medication, then taking amoxicillin should immediately be stopped and consultation with the physician should be done right away. It could be that the patient is allergic to amoxicillin but has no knowledge of it. If allergy to amoxicillin has been confirmed, the doctor can replace amoxicillin with other antibiotics.

If the patient with amoxicillin rash has infectious mononucleosis, then the management for the disease is symptomatic. The symptoms experienced by the patient are treated because the disease may go away on its own in two to four weeks.

Amoxicillin rash is just one of the many kinds of rashes that a person may experience; but the person should know how it differs from other rashes. Though amoxicillin rash does not pose any serious danger, the patient should know when to seek professional medical care, especially if he or she believes the condition is worsening.

Amoxicillin Rash Pictures

Sponsored link


Tagged as: , , ,

Leave a Response